Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On a rectangle inclusion problem


Author: Janusz Pawlikowski
Journal: Proc. Amer. Math. Soc. 123 (1995), 3189-3195
MSC: Primary 03E05; Secondary 03E15, 54A35
MathSciNet review: 1264828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if every set of reals of size $ {2^{{\aleph _0}}}$ contains a meager-to-one continuous image of a set that cannot be covered by less than $ {2^{{\aleph _0}}}$ meager sets, then there exists a null (Lebesgue measure zero) subset of the plane $ \mathbb{R} \times \mathbb{R}$ that meets every nonnull rectangle $ X \times Y$. The antecedent is satisfied, e.g., if $ {\omega _2}$ Cohen reals are added to a model of the continuum hypothesis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E05, 03E15, 54A35

Retrieve articles in all journals with MSC: 03E05, 03E15, 54A35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1264828-9
PII: S 0002-9939(1995)1264828-9
Keywords: Subsets of the plane, nonnull rectangles, closed null sets
Article copyright: © Copyright 1995 American Mathematical Society